My sister is 14 years old. This recent summer, she started feeling nauseous and tired all the time. After some testing, it was discovered that she had a parasite called giardia. After being treated for that, her symptoms got worse instead of better. She was (and still is) experiencing extreme fatigue, dizziness, and an irregularly fast heartbeat. After further testing, she was diagnosed with POTS (the autoimmune disorder) low potassium and enlarged red blood cells. Recently, the area behind her right knee became inflamed and is hard to the touch. Nothing showed up in the x-ray. So all together, her symptoms include extreme fatigue, the symptoms of POTS, and enlarged red blood cells. Is there any connection that be made between these symptoms?
I am sorry to hear about your sister’s medical problems. Persistent low potassium can be due to a kidney disorder, IBS, any other inflammatory bowel disorder, leukemia or due to side effect of certain medications. All these conditions need to be ruled out one by one.
Also since red cell size is large, possibility of anemia (iron deficiency, folate or B12 deficiency anemia) or recent hemorrhage or bleeding (either internal or external) should be ruled out. In fact anemia can cause all the symptoms your sister is facing.
Please discuss these options with your sister’s doctors. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.